Alert archive / West Virginia / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2017, 2:46 PM EDT for Greene County, Pennsylvania; Marion County, Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 13, 2017, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, PA, Marion County, WV, Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 102 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WGUS51 KPBZ 131846
FFWPBZ
PAC059-WVC049-061-132145-
/O.NEW.KPBZ.FF.W.0012.170613T1846Z-170613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
246 PM EDT TUE JUN 13 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southern Greene County in southwestern Pennsylvania...
Monongalia County in northern West Virginia...
Marion County in northern West Virginia...
* Until 545 PM EDT.
* At 246 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Morgantown, Fairmont, Westover, Mannington, Star City, Pleasant
Valley, Winfield, Barrackville, Monongah, Granville, Cassville and
Rivesville.
This includes the following highways...
Interstate 68 in West Virginia near mile marker 1.
Interstate 79 in Pennsylvania between mile markers 0 and 7.
Interstate 79 in West Virginia between mile markers 135 and 160.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
LAT...LON 3949 8047 3960 8048 3960 8045 3962 8044
3963 8044 3964 8043 3963 8040 3965 8039
3966 8040 3972 8041 3972 8049 3987 8049
3979 7995 3945 7995 3943 7999
$$3 follow-up statements
354
WGUS71 KPBZ 131910
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
310 PM EDT TUE JUN 13 2017
PAC059-WVC049-061-132145-
/O.CON.KPBZ.FF.W.0012.000000T0000Z-170613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene PA-Monongalia WV-Marion WV-
310 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHERN GREENE...MONONGALIA AND MARION COUNTIES...
At 310 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Additional rainfall amounts of 1 inch are possible in the warned
area.
This includes the following highways...
Interstate 68 in West Virginia near mile marker 1.
Interstate 79 in Pennsylvania between mile markers 0 and 7.
Interstate 79 in West Virginia between mile markers 135 and 160.
LAT...LON 3949 8047 3960 8048 3960 8045 3962 8044
3963 8044 3964 8043 3963 8040 3965 8039
3966 8040 3972 8041 3972 8049 3987 8049
3979 7995 3945 7995 3943 7999
$$268
WGUS71 KPBZ 131941
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
341 PM EDT TUE JUN 13 2017
PAC059-131949-
/O.CAN.KPBZ.FF.W.0012.000000T0000Z-170613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene PA-
341 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING FOR SOUTHERN GREENE COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3949 8047 3960 8048 3960 8045 3962 8044
3963 8044 3964 8043 3963 8040 3964 8039
3966 8040 3968 8040 3969 8041 3971 8040
3972 8042 3972 7995 3945 7995 3943 7999
$$
WVC049-061-132145-
/O.CON.KPBZ.FF.W.0012.000000T0000Z-170613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monongalia WV-Marion WV-
341 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
MONONGALIA AND MARION COUNTIES...
At 339 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across Marion county. Rainfall intensity and coverage has been
decreasing. 2 to 3 inches of rain have fallen over portions of the
warning area. An additional one-half to 1 inch of rain is possible.
This includes the following highways...
Interstate 68 in West Virginia near mile marker 1.
Interstate 79 in West Virginia between mile markers 135 and 160.
LAT...LON 3949 8047 3960 8048 3960 8045 3962 8044
3963 8044 3964 8043 3963 8040 3964 8039
3966 8040 3968 8040 3969 8041 3971 8040
3972 8042 3972 7995 3945 7995 3943 7999
$$887
WGUS71 KPBZ 132003
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
403 PM EDT TUE JUN 13 2017
WVC049-061-132013-
/O.CAN.KPBZ.FF.W.0012.000000T0000Z-170613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monongalia WV-Marion WV-
403 PM EDT TUE JUN 13 2017
...THE FLASH FLOOD WARNING FOR MONONGALIA AND MARION COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3949 8047 3960 8048 3960 8045 3962 8044
3963 8044 3964 8043 3963 8040 3964 8039
3966 8040 3968 8040 3969 8041 3971 8040
3972 8042 3972 7995 3945 7995 3943 7999
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:35 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 12:35 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1235 PM EDT Tue Jun 13 2017 .SYNOPSIS... Periodic rain chances return for the rest of the week with several crossing disturbances. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... With noon update, updated pops to account for coverage in thunderstorms increasing slightly more than expected across southeastern Ohio. However, the bulk of the rainfall so far has remained south of the forecast area. Showers and thunderstorms are also expected to develop along a cold front moving through New York into Pennsylvania, but so far nothing has developed locally along the front, with all rain well northeast of the region. Any showers and thunderstorms that develop this afternoon should be pulse in nature considering how light winds are both at the surface and aloft. While this should limit any severe potential, the light wind speeds also mean that any storm that does develop will move slowly and produce a good bit of rain in any one location. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... The front is progged to become stationary tonight as it becomes oriented NW-SE from Central OH to Wrn PA. Shower/tstm coverage should decrease with diminishing instability and shortwave support. Upper ridging is expected to develop ahead of another advancing Plains shortwave Wed. This could help limit precip coverage near the front initially, though with building instability and weak convergence in vicinity of the front maintained the likely POPs for areas S of I 80. Weak flow and moderate instability should limit the severe weather potential, though locally heavy rainfall is possible with slow moving storms. Agree with SPC's limited marginal potential of strong-severe storms. Activity should decrease Wed night before becoming more numerous Thursday as the Plains shortwave advances across the region. Any severe potential should be limited with moderate instability and little shear, with locally heavy rainfall again possible. The wave should exit by Friday morning with decreasing POPs. Temperatures should average 5-10 degrees above seasonal levels. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Broad upper troughing from the Midwest to the NE CONUS should maintain periodic shower/thunderstorm chances through the period as shortwaves rotate through the trough. Above seasonal average temperatures are expected to continue. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... Showers and storms have developed in the unstable airmass over eastern OH/western WV earlier than originally anticipated this morning, with support from a shortwave over WV. While most of this is remaining south of the terminals, have bumped up the timing of VCTS at ZZV and will tempo restrictions as confidence increases. Meanwhile, cold front will start to sag southward over the region this afternoon, allowing for further thunderstorm development. While VFR conditions will prevail, brief IFR restrictions are possible with heavy rain and gusty winds. Convection should diminish after sunset, but some patchy fog may be possible at any terminal that experiences a storm. Will leave this mention out for now and reevaluate with the 18z issuance. .Outlook... Restrictions from showers and thunderstorms are possible Wednesday and Thursday as upper ridging weakens and a trough approaches. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 13, 4:31 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 431 AM EDT Tue Jun 13 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 431 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms on Wednesday and Thursday will pose a concern for flash flooding and occasional severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 13, 1:47 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
147 PM EDT TUE JUN 13 2017
OHZ039-048-058-131815-
Guernsey-Tuscarawas-Coshocton-
147 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTH CENTRAL GUERNSEY...NORTHEASTERN COSHOCTON AND SOUTHERN
TUSCARAWAS COUNTIES...
At 146 PM EDT, a strong thunderstorm was located near Sugarcreek, or
9 miles southwest of Dover, moving southeast at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Newcomerstown... Gnadenhutten...
Tuscarawas... Baltic...
Port Washington... Stone Creek...
Gilmore... Stillwater...
Bakersville...
This includes Interstate 77 in Ohio between mile markers 60 and 79.
LAT...LON 4044 8175 4045 8174 4045 8168 4044 8168
4046 8167 4048 8167 4053 8155 4032 8132
4018 8162
TIME...MOT...LOC 1746Z 329DEG 12KT 4043 8161
34Local storm report, Jun 13, 2:32 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL TIPPECANOE 40.27N 81.29W
06/13/2017 E1.00 INCH HARRISON OH PUBLIC
HAIL AT LEAST THE SIZE OF A QUARTER ALONG NORRIS ROAD
&&
EVENT NUMBER PBZ1701539
KRAMARThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 31 min |
| Jun 13, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 45 min |
| Jun 13, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 44 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 51 min |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 25 min |
| Jun 13, 4:18 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Jun 13, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 42 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 48 min |
| Jun 13, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 45 min |
| Jun 13, 4:54 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 18 min |
| Jun 13, 7:14 PM EDT | Flash Flood Warning | PBZ | Allegheny | 5 hr |
| Jun 13, 2:13 PM EDT | Flash Flood Warning | PBZ | Marshall | 3 hr |
| Jun 13, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 46 min |
Nearby
Flash Flood Warnings in West Virginia, 2017Flash Flood Warnings in Pennsylvania, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.